Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 26, 2011, 3:49 AM CDT for Marion County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2011, 3:49 AM CDT (08:49 UTC)
- Expired
- Mar 26, 2011, 4:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368
WWUS84 KBMX 260849
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 AM CDT SAT MAR 26 2011
ALZ011-260930-
MARION AL-
349 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 430 AM CDT...
AT 345 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FULTON IN MISSISSIPPI...MOVING EAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED AHEAD OF THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAMILTON...
WESTON...
HACKLEBURG...
BRINN...
LAKE BUTTAHATCHEE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3432 8764 3406 8764 3409 8820 3411 8821
3431 8818 3433 8816
TIME...MOT...LOC 0846Z 262DEG 42KT 3424 8839
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 26, 12:10 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 26, 12:10 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1210 AM CDT SAT MAR 26 2011 .UPDATE...FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... BASED ON CURRENT TRENDS...HAVE LOWERED HOURLY TEMPERATURES...ESPECIALLY ACROSS THE EAST TO REFLECT THE CLEAR SKIES THAT ARE ALLOWING TEMPERATURES TO QUICKLY DROP. EXPECTING LOWS TONIGHT BEFORE SUNRISE...THEN AS SKIES BECOME OVERCAST AND THE WARM FRONT LIFTS NORTHEASTWARD...TEMPERATURES WILL BEGIN TO RISE BEFORE 12Z. LOOKING AHEAD TO TOMORROW...CURRENT THINKING REMAINS THE SAME FOR LOCATIONS WHERE WE ARE EXPECTING THE POSSIBILITY OF SEVERE THUNDERSTORMS TO DEVELOP. LOOKING AT SEVERAL MODEL FIELDS THIS EVENING...AS WELL AS THE SREF SEVERE PARAMETERS...WENT AHEAD AND ADDED SEVERE WORDING TO THE GRIDS TO REFLECT OUR INCREASED CONFIDENCE OF SEVERE STORMS ACROSS NORTH AND CENTRAL PORTIONS OF THE CWA. UPDATES ARE OUT. && .AVIATION...06Z TAF DISCUSSION. CURRENT THINKING HAS NOT CHANGED MUCH FROM THE PREVIOUS TAF FORECAST...EXCEPT FOR LOWERING VISIBILITIES POSSIBLE EARLY THIS MORNING BETWEEN 09Z AND 12Z...ESPECIALLY ACROSS THE SOUTH FOR MGM AND TOI...AS A LOW STRATUS DECK FROM THE GULF COAST MAKES ITS WAY NORTHWARD. SHOWERS WITH SOME EMBEDDED STORMS WILL STILL BE POSSIBLE ACROSS NORTHERN TAF SITES FROM 09Z TO 12Z...AND LEFT -RA VCTS IN THE TAF. MVFR CEILINGS SHOULD REMAIN ACROSS MUCH OF THE AREA THROUGH THE AFTERNOON HOURS...WITH MORE ORGANIZED STRONG TO SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS NORTHERN LOCATIONS WITH SCATTERED STORMS SOUTH. SOUTHERLY TO SOUTHWESTERLY WINDS WILL REMAIN THROUGH THE PERIOD. 56/GOGGINS NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 72 58 67 42 / 60 90 80 50 20 ANNISTON 48 73 60 69 44 / 40 80 80 50 20 BIRMINGHAM 54 74 59 68 44 / 60 80 80 40 20 TUSCALOOSA 52 79 61 70 46 / 60 70 60 40 20 CALERA 52 76 61 69 46 / 30 70 80 50 20 AUBURN 48 78 62 75 49 / 10 50 60 70 20 MONTGOMERY 52 81 65 79 52 / 10 50 40 50 20 TROY 49 81 64 78 53 / 10 50 40 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56/17
Hazardous weather outlook, Mar 25, 8:26 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 826 PM CDT FRI MAR 25 2011 ALZ011>015-017>050-270130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 826 PM CDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE LIKELY ON SATURDAY THROUGH EARLY SUNDAY...INCLUDING THE THREAT OF DAMAGING WINDS AND LARGE HAIL...ACROSS MOST OF CENTRAL ALABAMA. THE MAIN THREAT WINDOW WILL BE FROM AROUND 10 AM SATURDAY...THROUGH 6 AM SUNDAY...WITH THE HIGHEST CHANCES ALONG AND NORTH OF INTERSTATE 85. THERE WILL ALSO BE AN INCREASING THREAT OF TORNADOES SATURDAY EVENING BETWEEN 6 PM AND MIDNIGHT...MAINLY ALONG AND NORTH OF I-20. SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL LATE SUNDAY MORNING ACROSS THE SOUTHEAST...HOWEVER THE SEVERE THREAT WILL BEGIN TO DECREASE THROUGH SUNDAY MORNING. A SECOND STORM SYSTEM WILL ALSO IMPACT THE AREA LATE TUESDAY INTO WEDNESDAY. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED ON SATURDAY AFTERNOON THROUGH EARLY MORNING DUE TO THE THREAT FOR SEVERE WEATHER. 17/KLAWS
In the hours before
Special weather statement, Mar 26, 3:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 AM CDT SAT MAR 26 2011
ALZ011-260930-
MARION AL-
349 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 430 AM CDT...
AT 345 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FULTON IN MISSISSIPPI...MOVING EAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED AHEAD OF THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAMILTON...
WESTON...
HACKLEBURG...
BRINN...
LAKE BUTTAHATCHEE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3432 8764 3406 8764 3409 8820 3411 8821
3431 8818 3433 8816
TIME...MOT...LOC 0846Z 262DEG 42KT 3424 8839The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:09 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 51 min |
| Mar 26, 4:48 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 117 min |
| Mar 26, 4:57 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 48 min |
| Mar 26, 6:22 AM CDT | Special Weather Statement | BMX | Marshall | 23 min |
| Mar 26, 7:43 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Mar 26, 12:38 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 52 min |
| Mar 26, 1:05 PM CDT | Tornado Warning | BMX | Greene, Hale, Perry | 55 min |
| Mar 26, 1:25 PM CDT | Tornado Warning | BMX | Fayette, Walker | 25 min |
| Mar 26, 1:36 PM CDT | Tornado Warning | BMX | Dallas, Perry | 39 min |
| Mar 26, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 59 min |
| Mar 26, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 58 min |
| Mar 26, 2:46 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Mar 26, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Elmore, Perry | 41 min |
| Mar 26, 2:51 PM CDT | Tornado Warning | BMX | St. Clair | 24 min |
| Mar 26, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 31 min |
| Mar 26, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
| Mar 26, 3:07 PM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 53 min |
| Mar 26, 3:11 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 49 min |
| Mar 26, 3:15 PM CDT | Tornado Warning | BMX | Calhoun, Etowah | 30 min |
| Mar 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 43 min |
| Mar 26, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 39 min |
| Mar 26, 3:38 PM CDT | Tornado Warning | BMX | Calhoun, Cleburne | 37 min |
| Mar 26, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 35 min |
| Mar 26, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 45 min |
| Mar 26, 4:07 PM CDT | Tornado Warning | BMX | Chilton, Shelby | 38 min |
| Mar 26, 4:20 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 40 min |
| Mar 26, 4:39 PM CDT | Tornado Warning | BMX | Coosa, Shelby, Talladega | 16 min |
| Mar 26, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 39 min |
| Mar 26, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 51 min |
| Mar 26, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 33 min |
| Mar 26, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 63 min |
| Mar 26, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 51 min |
| Mar 26, 6:21 PM CDT | Tornado Warning | BMX | Russell | 24 min |
| Mar 26, 6:23 PM CDT | Tornado Warning | BMX | Etowah | 35 min |
| Mar 26, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 61 min |
| Mar 26, 6:48 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 25 min |
| Mar 26, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 45 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.